Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Jan 24, 2018, 1:10 PM PST. It took effect at Jan 25, 2018, 1:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2018, 1:10 PM PST (21:10 UTC)
- In effect from
- Jan 25, 2018, 1:00 PM PST
- Expired
- Jan 26, 2018, 10:00 AM PST
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
250 WHUS76 KSGX 242110 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 110 PM PST Wed Jan 24 2018 PZZ775-250600- /O.NEW.KSGX.SC.Y.0003.180125T2100Z-180126T1800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 110 PM PST Wed Jan 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 10 AM PST FRIDAY... The National Weather Service in San Diego has issued a Small Craft Advisory...which is in effect from 1 PM Thursday to 10 AM PST Friday. * Winds...West-northwest 15 to 20 kt with gusts to 30 kt. Strongest winds are expected Thursday night. * Combined Seas...6 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ JJT
6 follow-up statements
161 WHUS76 KSGX 250557 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 957 PM PST Wed Jan 24 2018 PZZ775-251400- /O.CON.KSGX.SC.Y.0003.180125T2100Z-180126T1800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 957 PM PST Wed Jan 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 10 AM PST FRIDAY... * Winds...West-northwest 15 to 20 kt with gusts to 30 kt. Strongest winds are expected Thursday night. * Combined Seas...6 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ 12
425 WHUS76 KSGX 251004 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 204 AM PST Thu Jan 25 2018 PZZ775-252200- /O.CON.KSGX.SC.Y.0003.180125T2100Z-180126T1800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 204 AM PST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * Winds...West-northwest 15 to 20 kt with gusts to 30 kt. Strongest winds are expected this evening and tonight. * Combined Seas...6 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
561 WHUS76 KSGX 252107 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 107 PM PST Thu Jan 25 2018 PZZ775-260600- /O.CON.KSGX.SC.Y.0003.000000T0000Z-180126T1800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 107 PM PST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * Winds...West-northwest 15 to 20 kt with gusts to 30 kt. Strongest winds are expected this evening into the overnight hours. * Combined Seas...6 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Harrison
261 WHUS76 KSGX 260441 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 841 PM PST Thu Jan 25 2018 PZZ775-261400- /O.CON.KSGX.SC.Y.0003.000000T0000Z-180126T1800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 841 PM PST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * Winds...West-northwest 15 to 20 kt with gusts to 30 kt. Strongest winds are expected tonight. * Combined Seas...6 to 10 ft with rough conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ 12
457 WHUS76 KSGX 261238 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 438 AM PST Fri Jan 26 2018 PZZ775-261800- /O.CON.KSGX.SC.Y.0003.000000T0000Z-180126T1800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 438 AM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * Winds...West-northwest 15 to 20 kt with gusts to 25 kt. * Combined Seas...6 to 9 ft with rough conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ SS
930 WHUS76 KSGX 261744 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 944 AM PST Fri Jan 26 2018 PZZ775-261845- /O.EXP.KSGX.SC.Y.0003.000000T0000Z-180126T1800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 944 AM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Gusty winds on the coastal waters have decreased below small craft advisory strength, therefore the advisory will expire at 10 am. $$ jmb
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 8:45 AM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 24, 8:45 AM PST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service San Diego CA 845 AM PST Wed Jan 24 2018 .SYNOPSIS... The weather will be sunny and warm again today with weak high pressure over the Great Basin. Thursday will be cooler with more clouds as a trough moves inland across central California. This trough will also bring gusty west winds to the mountains and deserts. Cool again on Friday, then high pressure building over the West will bring back warmer weather and another round of gusty Santa Ana winds over the weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A sprawling 1036 mb surface high over western Colorado brought clear skies all across the Southwest this morning. The offshore pressure gradients were strong enough to support wind gusts of around 30 mph in the San Diego and Riverside County mountains and foothills early this morning (32 mph at Big Black Mountain at 5 AM, 32 mph at Highland Springs at 6 AM). The areas that had the east winds overnight were much warmer than areas that went calm. Brown Field was a balmy 58F at 7 AM with east winds at 10 mph, while just a few miles away National City was 44F and calm. Temperatures will increase quickly with the rising sun and afternoon highs will be well above average again today. The airmass was very dry this morning with dewpoints in the 20s in most coastal, valley and desert zones, near 30 at the beaches, and in the teens in the mountains. Slow humidity recovery will take place over the next 24 hours with the return of onshore flow and a deepening marine layer. A Pacific trough will bring rain, mountain snow and strong winds to northern CA today and tonight, but will be too far north for to generate anything more than a few sprinkles in the deepening marine layer late tonight and Thursday. The biggest impacts here will be noticeably cooler weather Thursday and Friday, more marine layer clouds, and gusty west winds in the mountains and deserts. The trough axis passes by on Friday and the clouds will begin to thin, but it will remain cool and somewhat breezy. Long Range outlook through next week: A ridge builds over the Southwest for warmer days and another round of moderate strength Santa Ana winds. 5H peak at 586 dm Sunday when highs will be in the 80s in most areas west of the mountains, in the 60s in the mountains, around 70 in the high deserts and near 80 in the lower deserts. A 1036 mb surface high settles over Utah Sunday, setting the stage for another round of moderate strength Santa Ana winds. The heat continues into Monday before a weak trough in the westerlies breaks down the ridge for cooling and a brief return to onshore flow Tuesday. But fast on its heels yet another ridge rebuilds over the west Wednesday for more offshore flow and above average temperatures next Thursday and Friday. && .AVIATION... 241630Z...Coast/Valleys...Mostly clear skies and VFR conditions through this evening. Low clouds will develop along the coast tonight, with bases around 500-1000 feet and VIS of 3-5 SM BR, then bases will lift quickly and VIS will improve Thursday morning as a low pressure trough approaches the region. Mountains/Deserts...Low clouds will obscure mountains Thursday afternoon. West to southwest winds will gust 30-40 kt along desert mountain slopes into adjacent deserts late tonight through Thursday afternoon. LLWS and moderate up/downdrafts are possible on the lee of the mountains through the period. && .MARINE... Northwest wind gusts of 25-30 kt and combined seas of 7-10 ft are likely Thursday afternoon through Friday morning as a low pressure trough moves by to the north. A Small Craft Advisory may be needed through the period. Otherwise, no hazardous marine conditions are forecast through Sunday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Moede AVIATION/MARINE...JJT
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.